Alert archive / South Dakota / Snow Advisories in 2007
Snow Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this snow advisory at Feb 27, 2007, 3:25 AM CST for 16 counties in South Dakota. It took effect at Feb 27, 2007, 6:00 PM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2007, 3:25 AM CST (09:25 UTC)
- In effect from
- Feb 27, 2007, 6:00 PM CST
- Expired
- Feb 28, 2007, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this snow advisory went out at Feb 26, 9:30 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Feb 26, 9:30 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
930 PM CST MON FEB 26 2007
.UPDATE...
UPDATED ZONES TO BETTER REFLECT THE CURRENT SKY CONDITIONS...AS
CLOUDS DISSIPATING OVER THE WESTERN CWA...AND REMAINING FIRMLY IN
PLACE OVER THE EAST. TEMPERATURES STILL ON TRACK WILL COOLER LOWS
EXPECTED IN THE WEST UNDER LESS CLOUD COVER. NEW AVIATION
DISCUSSION BELOW.
&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
AREA OF LIGHT SNOW ASSOCIATED WITH THE SHEAR AXIS HAS CONTINUED TO
WANE ALL AFTERNOON AND HAS BEEN REDUCED TO ISO/SCT FLURRIES. WILL
CONTINUE THE MENTION OF SCT FLURRIES DURING THE EVENING HOURS
BEFORE ENDING. CLOUDS HANGING IN ACROSS THE EAST AND SHOULD
CONTINUE TO DO SO THROUGH MOST OF THE NIGHT. WESTERN SD STARTING
TO CLEAR OUT AND CLEARING LINE IS SLOWING ADVANCING INTO THE
WESTERN EDGE OF THE CWA. RH FIELDS AND SOUNDINGS INDICATE A
CONTINUED PARTIAL BREAK UP OF CLOUDS OVER CENTRAL SD...BUT LOOKS
AS IF CLOUDS WILL REMAIN ACROSS THE EASTERN PORTION OF THE AREA.
MAIN ISSUE IN THE SHORT TERM IS THE BAND OF MODERATE TO HEAVY SNOW
EXPECTED TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA LATE
TUESDAY NIGHT AND THROUGH WEDNESDAY AFTERNOON. MODELS ARE PROGGING
VERY IMPRESSIVE LIFT AND FORCING ASSOCIATED WITH THIS FIRST WAVE
OF ENERGY BEFORE THE MAIN SYSTEM GETS GOING ON THURSDAY. BUFKIT
SHOWING SNOW GROWTH REGION LINED UP WITH THE IMPRESSIVE LIFT AND
DEEP MOISTURE. DECIDED TO ISSUE A WINTER STORM WATCH FOR A PORTION
OF THE AREA THINKING THAT THERE IS THE POTENTIAL FOR A FEW
LOCATIONS TO RECEIVE NEAR 6 INCHES OF SNOW...BUT FEEL FOR THE MOST
PART THIS WILL BE AN ADVISORY TYPE EVENT WITH A GENERAL 3 TO 6
INCH SWATH ACROSS THE AREA.
.LONG TERM...THURSDAY THROUGH MONDAY
THE EXTENDED PERIOD TODAY OPENS WITH AN H5 UPPER LEVEL LOW OVER
NORTHWEST SOUTH DAKOTA. THERE IS A TROUGH EXTENDING SOUTH TO A
STRENGTHENING CENTER IN KANSAS. BY THURSDAY AFTERNOON THE NORTHERN
CENTER HAS LARGELY BEEN ABSORBED INTO A STRENGTHENING UPPER LOW
NOW OVER IOWA WITH AN ASSOCIATED SURFACE LOW IN SOUTHWEST
WISCONSIN. THERE IS A WEAK INVERTED SURFACE TROUGH UNDER THE H5
UPPER LEVEL TROUGH. AS THE SURFACE CIRCULATION IS CAPTURED BY THE
UPPER LEVEL LOW IT WILL STAY IN WISCONSIN THROUGH MUCH OF FRIDAY.
WRAP AROUND PRECIPITATION WILL LIKELY EXTEND WEST INTO THE FAR
EAST OF THIS WARNING AREA. SNOW FALL AMOUNTS ON THURSDAY DO NOT
LOOK IMPRESSIVE AS MOST DYNAMICS SHIFT FROM NORTH OF THIS AREA TO
SOUTH AND EAST QUICKLY DURING THE DAY THURSDAY. IT DOES APPEAR TO
BE ANOTHER LONG LIVED EVENT WITH PRECIPITATION LINGERING IN THE
EAST THROUGH MUCH OF FRIDAY. BY SATURDAY SURFACE HIGH PRESSURE
BUILDS INTO THE AREA AND HEIGHT RISES ARE NOTED AS UPPER LEVEL
RIDGE MOVES EAST. A RETURN OF MILD AIR WILL END THE EXTENDED PERIOD.
&&
.AVIATION...
THE EASTERN CWA...INCLUDING KABR AND K8D3...WILL REMAIN UNDER IFR
CIGS OVERNIGHT...GENERALLY AROUND 1500 FEET. A FEW AREAS ALONG
THE SISSETON HILLS WILL SEE CIGS AROUND 800 FEET...MAINLY AROUND
KATY. WILL ALSO SEE SOME MVFR VSBYS AROUND 4 MILES IN FOG IN THE
JAMES RIVER VALLEY NEAR THE EDGE OF THE CLOUD DECK. WEST OF THE
JAMES RIVER...A NARROW DECK OF MVFR CIGS AROUND 2500 FEET
AFFECTING KMBG AND KPIR WILL DISSIPATE BY 06Z...WITH VFR
CONDITIONS THEN EXPECTED THROUGH THE REMAINDER OF THE NIGHT.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR BROWN-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-
DEUEL-DEWEY-EDMUNDS-FAULK-HAMLIN-HAND-HYDE-MCPHERSON-POTTER-
SPINK-SULLY-WALWORTH.
MN...NONE.
&&
UPDATE...PARKIN
SHORT TERM...TARVER
LONG TERM...KEEFE
AVIATION...PARKINHazardous weather outlook, Feb 26, 5:11 AM CST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 511 AM CST MON FEB 26 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271115- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 511 AM CST MON FEB 26 2007 /411 AM MST MON FEB 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW OR FLURRIES WILL CONTINUE ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS WEST CENTRAL MINNESOTA. THE LIGHT SNOW IS EXPECTED TO TAPER OFF THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER WINTER STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND IS EXPECTED TO IMPACT THE NORTHERN PLAINS TUESDAY NIGHT INTO THURSDAY. PRECIPITATION IS EXPECTED TO BEGIN AS FREEZING RAIN OR SLEET ACROSS PORTIONS OF THE ABERDEEN CWA TUESDAY NIGHT...CHANGING OVER TO ALL SNOW INTO WEDNESDAY AND THURSDAY. THE BEST CHANCE FOR PRECIPITATION APPEARS TO BE AS THE WARM FRONT PUSHES NORTH THROUGH THE CWA WEDNESDAY. AT THIS TIME THE EXACT TRACK AND PRECIPITATION AMOUNTS ARE STILL TO BE DETERMINED. HOWEVER IT DOES LOOK LIKE THERE IS THE POTENTIAL FOR ANOTHER SIGNIFICANT SNOWFALL ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA. THE HEAVIEST SNOW AMOUNTS AT THIS TIME ARE EXPECTED TO REMAIN EAST OF A MOBRIDGE TO MILLER LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:25 AM CST | Winter Storm Warning | ABR | Brown, Clark, Codington, Day, Deuel, Grant and 4 more | 45 hr |
Nearby
Snow Advisories in South Dakota, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.